Have Medical Questions? Ask a Doctor Online!
I Abused Laxatives and am suffering severe withdrawl symptoms. I am 30 years old. 5 ft. tall. I weight 124 lbs. I am the mother of two girls, 5 and 6. I have factor V leiden and take atenolol 1/4 25mg tablet twice daily. I abused dulcolax stimulant laxaitives for 3 years taking 8 nightly in order to lose weight. I developed a pain in my stomach and decided to stop about 3 months ago. I received an endoscopy which reveiled a small ulcer in the antum. 2 weeks into my recovery i had a sudden increase in stomach acid and reflux that send me to tears daily. My doc persribed prilosec which made me seriously ill. Severe diareah,nasia, confusion. I can tolerate Zantac but even 300 mg does not do the trick. I am now on Prevacid 15 mg. and still have some acid but the side effects are not as severe as with the prilosec. Still have nausia and diarreah just not as bad. I don't know what to do . Do i take 15mg more of the prevacid? How long is this going to last. Will I be able to get better enough to get off this stuff? Is this a result of the Lax abuse? please help!!!
Hello. I would like to help you find an answer.
Yes, 30 mg of prevacid is a pretty standard dose. He probably gave you 15 to avoid side effects.
The ulcer should heal in time and your system will get back to normal.
It could be partially because of the laxatives but now that you are off it should heal.
also, make sure they tested you for a bacteria called H pylori (it causes ulcers).
It may take some time.
Have they improved at all?
3 months is actually a pretty long time.
I initially thought you said 3 weeks.
What does the GI doc think?
Yes. It sounds as if you may have developed irritable bowel syndrome.
Other things like celiac disease should be rule out too.
He can do this for you too.